Hail, Reynolds
- When
- August 19, 2:45 PM CST
- Where
- Reynolds County, Garwood
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.067, -90.900
The public reported 1 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 19, 12:15 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT TUE AUG 19 2003 .DISCUSSION... UPPER RIDGE REMAINS IN CONTROL OF OUR WX PATTERN BUT IS FORECAST TO BREAK DOWN AND REBUILD OVER THE ROCKIES BY THU. SHORT WAVE IS FORECAST TO MOVE ACROSS THE UPPER MIDWEST WHICH SHOULD ALLOW ENOUGH NWLY FLOW TO PUSH A FRONT THRU THE REGION. UPPER RIDGE IS FOREAST TO BUILD BACK INTO THE REGION BY LATE IN THE WEEK. BY FRI EVE, THE GFS AND ETA ARE VERY SIMILAR WITH UPPER RIDGE FIRMLY ENTRENCED OVER MOST OF THE ROCKIES AND GREAT PLAINS WITH TROF OFF THE BC/PACIFIC NW COAST WITH ANOTHER TROF ACROSS SERN CANADA. DRIER AIR HAD PUSHED INTO ERN MO EARLIER THIS MORNING BUT HIGHER DEWPOINTS HAVE RETURNED. DEWPOINTS ARE BACK IN THE LOW-MID 70S ACROSS MOST OF THE REGION EXCEPT FOR PORTIONS OF SW IL. WILL ISSUE A HEAT ADVISORY FOR MOST OF THE REGION FOR WED. EXPECT TEMPS TO BE LOWER ON THU. THE COLD FRONT IS FORECAST TO BE SLOWER ON THE ETA THAN THE GFS OR UKMET. THE UKMET AND GFS FORECAST THE FRONT TO LIE ACROSS SE MO BY FRI MORNING WHILE THE ETA FORECASTS THE FRONT TO BE NEAR A UIN-ICT LINE AT THAT TIME. THE 12Z/18 RUN OF THE ECMWF IS SIMILAR TO THE GFS AND UKMET WITH FRONTAL POSITION. IN THE EXTENDED PERIOD, THE 00Z AND 06Z RUNS OF THE GFS ALONG WITH THE LATEST RUNS OF THE UKMET AND ECMWF ARE ALL VERY SIMILAR WITH THE 500 MB PATTERN ACROSS THE U.S. FOR FRI MORNING. HUGE RIDGE IS FORECAST ACROSS THE ROCKIES AND GREAT PLAINS WITH TROF ACROSS THE ERN THIRD OF THE COUNTRY. RIDGE IS FORECAST TO BUILD BACK ACROSS THE MIDWEST ON SUN ALTHOUGH THE 00Z/19 RUN OF THE UMKET BRINGS A NWLY FLOW ACROSS THE AREA BY SUN EVE. THE ECMWF IS MORE AGRESSIVE IN BRINGING HOT AIR BACK INTO THE REGION BY MON WITH MODEL FORECASTING 20C TEMP AT 850 TO SPREAD BACK INTO MI WHILE GFS IS FORECASTING 14C TEMPS. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...HEAT ADVISORY FOR WED .IL...HEAT ADVISORY FOR WED FOR MOST OF REGION
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1211 PM CDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON ACROSS PARTS OF NORTHEAST AND CENTRAL MISSOURI...GENERALLY ALONG AND WEST OF A LINE EXTENDING FROM THE TOWN OF COLONY SOUTH TO LINN. SOME CITIES INCLUDED IN THE HEAT ADVISORY ARE COLUMBIA AND JEFFERSON CITY. HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED AS TEMPERATURES IN THE UPPER 90S COMBINE WITH VERY HUMID CONDITIONS. SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ACROSS CENTRAL MISSOURI THIS AFTERNOON MAINLY WEST OF A LINE EXTENDING FROM QUINCY ILLINOIS SOUTH THROUGH MONTGOMERY CITY TO OWENSVILLE. A FEW STORMS MAY REACH SEVERE LIMITS AND WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT ACROSS THE REGION AS A COLD FRONT MOVES SLOWLY SOUTHWARD INTO THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING ACROSS PARTS OF CENTRAL AND NORTHEASTERN MISSOURI. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) CVKING
The St Louis radar (KLSX), 182 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
1 hail. Local standard time, as filed.
The public reported 1 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377308.